Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can You Die From Lipodystrophy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

No researcher has suggested that people with lipo should stop taking ART. What Causes Lipo? We do not know what causes lipo. There are different causes for fat loss and fat gain. Fat Loss Zidovudine (Retrovir, AZT) and stavudine (Zerit, d4T) are linked to fat loss. Efavirenz (Sustiva) may also contribute. Fat Gain One theory is that protease inhibitors interfere with the body's processing of fat. However, some patients who have never...
Ask the Experts

Lipodystrophy/Lipoatropy research

Hello,I have been + now for almost 20 years. When I first tested poz, I was immediately thrown on medication (azt, D4t etc.) Unfortunately I did suffer both lipoatrophy and lipodystrophy with major facial wasting. The meds I take now (truvada and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Your points are very well made and totally on target. The market share for the older drugs that were more linked to the problem has appropriately shrunk so motivation from the drug company perspective to work on the problem has diminished. We are... Read more »

To change or not to change? (lipodystrophy)

Dear Dr.,I've been on ddi/d4t/efavirenz for a year and a half, with great results (VL<17, CD4=800, no side effects). I'm 23 y.o. and my initial VL was not very high (35,000). Nevertheless, I'm afraid I've developed...
Marc Hellerstein, M.D., Ph.D.

Response from Marc Hellerstein, M.D., Ph.D.

University of California Berkeley & San Francisco
What you describe is certainly lipodystrophy. And you are not alone in feeling the way that you do. But I wouldn't give up!The answer to your first question is that no particular antiviral is likely to be free of this side-effect, I'm... Read more »

lipodystrophy and which meds cause them

Im currently on meds norvir 100mg, epzicom 600/300, Viread 300 mg, rayataz 300. I have phase 3 facial lipodystrophy and viral load of less than 75, Tcells 960I have been on meds for 1996 Sept.I have been these meds for two years. I know Im doing...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I cannot recommend one of the products you list over the other since data from well done long term comparative studies is lacking. often the decision comes down to cost, availability, and experience of the plastic surgeon. Your current regimen has... Read more »

I value your opinion! (WHY ARE PEOPLE WITH AIDS STILL DYING?)

Hello Doctor BobI no this is a safe sex forum but had a questions I would like to ask you, as I value your opinion so much. Why do you still hear of people dying of AIDS with the medications that are available now? (when you have access to...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Annie,I'm perhaps the most optimistic person on the planet, but I'm also a realist. The reality of HIV/AIDS is that it remains an incurable progressive terminal illness. Even with treatment AIDS patients continue to succumb. The... Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
I have known about my HIV+ status now for 6 years, and God has blessed me with continued good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started... Read more »

Tired of condemnation of those dying or have died

Posted by Anonymous
It has taken me five years to finally stand up to anyone who
has said or says "I should be quiet, don't cause a scene, etc."

Well, I'm no longer able to be quiet, sorry if it embarrasses my family and friends, my church, my pastor, my religion,... Read more »

lipodystrophy

Posted by Anonymous, 1 Reply
anyone who will talk about this?

Read more »

exercise and PI lipodystrophy

Posted by Anonymous, 3 Replies
i have been on zerit, epivir and crix for more than one year.
i have lipodystrophy (no more buttocks, fat loss in face and a paunch). I have always been an avid exerciser -- my doc has told me to STOP exercising, that it worsens the situation.
i... Read more »